Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV meds and weight gain
May 2, 2006

I noticed one of the side effects of my HIV meds is the way fat is distributed throughout my body. I have never had a problem with belly fat, and I also never had breasts until I started the meds, Is there a medicine out there that will not affect this?

Response from Dr. Henry

Patients starting HIV meds typically might gain 10-15 pounds the first year. Some of that is regaining ordinary weight but then extra fat may begin developing and or the fat may re-distribute (lose fat in some places and gain it in others). Some HIV medications are more linked to fat problems then others. Most HIV specialist are pretty familiar with the issue of fat distribution. Switching HIV meds around can help some patients. Exercise and diet are also helpful in many cases. There are wide variations in what can happen and much debate still (and no easy answers) about which factors are dominant. KH



Previous
swelling of hands and feet
Next
Recover from HIV?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement